Doctor insights on:
Levetiracetam 500 Mg Side Effects
Levetiracetam is generally well tolerated, but may cause drowsiness, weakness, unsteady gait, coordination problems, headache, pain, forgetfulness, anxiety, irritability or agitation, dizziness, mood changes, nervousness, loss of appetite, vomiting, diarrhea, constipation, and changes in skin pigmentation.
Serious side effects may include depression, hallucinations, suicidal thoughts, seizures. ...Read more
Depends: It depends on the dose and the patient. Evereone reacts differently. ...Read more
Need instructions on how to correctly wean off Keppra (levetiracetam). Have only been on it since 7/4/2014. 500mg in am, and 500mg in pm. Having HORRIBLE side effects?
With permission of your neurologist, a typical plan is to change the dose to 250 mg twice a day for 1 week, then 250 mg once a day for one week, then stop.
If you use the medicine to prevent seizures, you may need something in its place. ...Read more
I have absent and partial complex seizures, will an Mr show anything, will taking Keppra (levetiracetam) help with them? Is there huge side effects of Keppra (levetiracetam)?
Few pointers: Keppra (levetiracetam) is useful for partial complex seizures and could be a good adjunctive medication, but does have side effects including drowsiness, dizziness, emotional problems. Most people tolerate fairly well. An MRI might show presence of an underlying causative lesion, and might be beneficial to check presence or absence of medial temporal sclerosis. ...Read more
Are the long term side effects know after 10 years using levetiracetam? Can levetiracetam cause health problems while taking oral contraceptive pill?
See below: Fortunately, Levetiracetam is not metabolized through the liver, and is unlikely to interact with your ocp's. So far, there is very little to suggest long-term chronic issues on your med, and so I find no reason to have concerns regarding your future. ...Read more
Why keppra (levetiracetam) or valporic acid prescribed by doctor to a non epileptic myoclonus patient? Trembling of hands, migraine are side effects of valporic acid?
Valproic acid: Causes tremors of the hands very frequently. It is uncommon for it to cause migraines; in fact, it it's widely used to prevent migraines ...Read more
Keppra/Lamictal?: There are no specific drug-drug interactions between Lamictal and keppra (levetiracetam). Lamictal is titrated slowly to diminish risk of rash, which can be severe if not addressed. It is generally a very well tolerated medication otherwise. Sleepiness, dizziness, weakness, mild mood changes are the most common side effects with Keppra (levetiracetam) and are usually mild and transient. ...Read more
Will cutting my dose of keppra in half cause problems? I am taking 750mg of keppra 2x a day. But, it has some really bad side effects and I would like to cut the dose in half by taking only 1 pill a day. I take it for zeizures.
I: I don't think it a good idea to reduce your dose without having a discussion with your prescribing physician. You would be in danger of setting off a seizure. You and your doctor can come up with some antiepileptic drug that works well and is better tolerated. Keppra (levetiracetam) is a drug that is often used to manage seizures and is usually well tolerated. Please see your doctor before you change your medications. ...Read more
What are the side effects if I take my son of keppra he is 5yrs old they first said he was having seizures in his sleep now they are saying he don't I am so confused and concerned about what the long term side effects are if he is to stay on keppra
The most concerning consequence of stopping a seizure medication like levitiracetam (brand name keppra) would be seizures. Some seizures can be life threatening.
Your son's neurologist would probably welcome the opportunity to help you be less confused and concerned. ...Read more
My blood chenistry always shows glucose around 50. Could this be a side effect from taking keppra, (levetiracetam) I don't have diabetes?
Yes: It's not very common but hypoglycemia has been reported in less than 1% of the people taking keppra (levetiracetam). ...Read more
What's best medicine for tic? Levetiracetam, Valporate or topamax (topiramate)? Which one has less confused side effect?
Hard to say: Picking a medication for a particular problem such as tics is not so much of an EENY MEENY MINEY MO type of endeavor as much as it is one which must take into account the entire clinical picture of the patient, the age, the gender, other issues that are afoot in that patient. The best treatment is to discover the cause of the tic disorder which can be inherited or acquired then, go from there. ...Read more
My 22 month old son just started keppra (levetiracetam) yesterday, he already is experiencing the runny nose side effect. Will b-12 help this and how much? 17lbs
MRI normal but had sleep paralysis symptoms on 1 side of body in daytime couldn't breathe I'm on keppra (levetiracetam) for dystonia like facial spasms was it siezure?
Please clarify: Try posting again and divide your sentences with punctuation (e.g. periods and commas). Start with what happened. Make the MRI secondary. The MRI didn't have this; you did. Please provide a clearer description of whatever this was. Forgive me for stating this, but your post is practically impossible to decipher. ...Read more
Numbness, tingling and spasms to right side of face. Had 3 seizures cat scan, X-ray and MRI clear what is the cause? (been put on keppra (levetiracetam) for seizures)
Have the MRI checked: If yuor MRI was not read by a neuroradiologist or done on a high field MRI machine it might need to be repeated. Usually the test should be done with and without an injection of safe gadolinium based contrast. If your doctor is happy with the quality of the test then you might need to see a neurologist as well if you have not already. ...Read more
Been on levetiracetam for a month. If I get drunk could it effect my medication or have any ill effects?
What're the effects drinking alcohol while taking these medications: paroxetine, zolpidem, and levetiracetam?
Additive: Acohol has an additive sedating effect with all those meds. That you're taking that particular pharmacological cocktail implies you have a significant neuropsychiatric disorder. Alcoholmusevin these conditions can be detrimental. Please share your drinking history with prescribing doctor. ...Read more
I've been on Keppra (levetiracetam) 500 MG twice daily 5 years. My Dr. Says OK to come off, & I should cut to once daily for 1 week, then stop. A reasonable taper?
Personally I'd go: ...a bit slower but that's just me.....I can't say that a 1 week taper is unreasonable for Keppra (levetiracetam)...it does not have an exceedingly long half life.....so as soon as you stop taking it the levels begin to drop. If you've got questions then, please visit me and write me a question at: www. Healthtap. Com/drsaghafi ...Read more
Not: Some people take as much as 1500 mg twice a day. ...Read more
Generics: Keppra (levetiracetam) is the name brand and made by only one manufacturer...Ubc. Levetiracetam is the generic which has to comply with fda to be 100% +/- 20% of the milligram percentage of the active name brand. There are countless different generic manufacturers...If you are worried about the generic potency d/w your doctor and probably get a blood level to see how your body absorbs the drug... ...Read more
Worrisome question: If you are having thoughts about killing yourself, get seen at the nearest emergency room now. Have a friend or relative drive you or call 911 for emergency services for transport. You can call the National suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255) for support. ...Read more
Anti-epileptic: Leviteracetam is an anti-epileptic drug of the modern era, and helps control a variety of seizure disorders, even cases of juvenile myoclonic epilepsy. Can be used in post- hypoxic action myoclonus. Does not have profound drug-drug interactions, but does cause drowsiness, dizziness, and occasional psychiatric adverse events. ...Read more
Keppra (levetiracetam) weaned down?: So you're taking keppra (levetiracetam) and you want to stop taking it. Have you discussed this with the doctor who is prescribing the keppra (levetiracetam)? Have you asked your doctor the post question? Please repost and state your doctor's answers to your questions; or, if you haven't asked your doctor, please state why not. ...Read more
Varies: You do not indicate why you are taking levetiracetam, or your total daily dose. It is usually used to prevent epileptic seizures, and if you miss your medication, you are at risk for having a breakthrough seizure. ...Read more
Not known: The best info I could find on this is on the wikipedia. Com website and reads as follows : the exact mechanism by which Levetiracetam acts to treat epilepsy is unknown. However, the drug binds to a synaptic vesicle glycoprotein, sv2a,  and inhibits presynaptic calcium channels. this is believed to impede impulse conduction across synapses.. ...Read more
No!: Seizure medications should only be taken as indicated and prescribed by a doctor. Rapid changes in these drugs levels can cause problems including seizures as well as other side effects like drowsiness, dizziness. Seizure medications, just like any other medicine, should only be given for therapeutic purposes and as directed by a doctor! ...Read more
No: Keppra (levetiracetam) is neuroprotective, but does not function as a smart drug in its true definition. ...Read more